MAUDE Adverse Event Report: COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Model Number G53008
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during retrieval of an unknown inferior vena cava (ivc) filter, the pin vise came off of a cloversnare 4-loop vascular retriever's snare wire.The physician captured the hook of the non-cook filter with the snare and pulled the snare back to lock it in the catheter.The tuohy-borst was tightened and the user tried to advance the catheter to retrieve the filter; however, the pin vise popped off the back of the snare wire.The snare wire was inside the tuohy-borst adapter, and because there was no wire outside of the tuohy, the user had to remove the snare catheter to access the snare wire.The same system was then advanced over the filter to collapse it.The user removed the inner sheath, snare, and filter together, leaving the outer 10-french sheath in place to perform a post-procedure venogram.The procedure was successfully completed with the complaint device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during retrieval of an unknown inferior vena cava (ivc) filter, the pin vise came off of a cloversnare 4-loop vascular retriever's snare wire.The physician captured the hook of the non-cook filter with the snare and pulled the snare back to lock it in the catheter.The tuohy-borst was tightened and the user tried to advance the catheter to retrieve the filter; however, the pin vise popped off the back of the snare wire.The snare wire was inside the tuohy-borst adapter, and because there was no wire outside of the tuohy, the user had to remove the snare catheter to access the snare wire.The same system was then advanced over the filter to collapse it.The user removed the inner sheath, snare, and filter together, leaving the outer 10-french sheath in place to perform a post-procedure venogram.The procedure was successfully completed with the complaint device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Corrected information: h6 (annex g) investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The instructions for use (ifu) states: ¿excessive force should not be used to manipulate or retrieve foreign objects.¿ the information provided upon review of the complaint file, dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the available information and results of the investigation, cook has concluded that a component failure unrelated to the design or manufacturing of the complaint device caused the incident.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16714803
Report Number1820334-2023-00404
Device Sequence Number1649270
Product Code MMX
UDI-Device Identifier10827002530086
UDI-Public(01)10827002530086(17)260210(10)15218465
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K112185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2026
Device Model NumberG53008
Device Catalogue NumberVRS-6.0-90
Device Lot Number15218465
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer08/01/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale